Buscar en
Archivos de la Sociedad Española de Oftalmología (English Edition)
Toda la web
Inicio Archivos de la Sociedad Española de Oftalmología (English Edition) Retinal toxicity after accidental intravitreal injection of mepivacaine and adre...
Journal Information
Vol. 93. Issue 3.
Pages 143-146 (March 2018)
Share
Share
Download PDF
More article options
ePub
Visits
1
Vol. 93. Issue 3.
Pages 143-146 (March 2018)
Short communication
Retinal toxicity after accidental intravitreal injection of mepivacaine and adrenaline
Afectación retiniana tras inyección accidental intravítrea de mepivacaína y epinefrina
Visits
...
F. López-Herrero, J.L. Sánchez-Vicente, J. Monge-Esquivel
Corresponding author
ledocr86@gmail.com

Corresponding author.
, E. Parra-Oviedo, A. Martínez-Borrego, A. Muñoz-Morales
Hospital Universitario Virgen del Rocío, Sevilla, Spain
Article information
Abstract
Full Text
Bibliography
Download PDF
Statistics
Figures (3)
Show moreShow less
Abstract
Case report

The case is presented of a 32 year-old male with no medical history of interest who suffered a traffic accident with mild traumatic brain injury. He had a left supraciliary incised and contused wound that extended to the left upper eyelid, with no loss of vision.

After palpebral anesthetic injection, there was a sudden visual acuity decrease in the left eye and hyposphagma located between I–III at 4mm from the limbus, with increased intraocular pressure. A whitish lesion with a central hemorrhagic focus was observed in the ocular fundus, corresponding to the area where the hyposphagma was located.

Discussion

Anesthetic injection during palpebral repair may be complicated by inadvertent penetration of the eyeball. Intravitreal mepivacaine and adrenaline could cause macular and retinal lesions.

Keywords:
Retinal toxicity
Mepivacaine
Penetrating ocular trauma
Inadvertent eyeball perforation
Adrenaline
Intraocular anesthetic
Resumen
Caso clínico

Varón de 32 años sin antecedentes de interés que sufre accidente de tráfico con trauma craneoencefálico leve, con herida inciso-contusa supraciliar izquierda que se extiende al párpado superior izquierdo sin pérdida de visión.

Tras la inyección anestésica palpebral se produjo disminución de agudeza visual súbita del ojo izquierdo e hiposfagma localizado entre la I-III a 4mm del limbo, con aumento de la presión intraocular. En el fondo de ojo se observó una lesión blanquecina con un punto hemorrágico central que se correspondía con el área del hiposfagma.

Discusión

La infiltración anestésica durante la reparación palpebral puede complicarse con la penetración inadvertida del globo ocular. La mepivacaína y epinefrina intravítreas pueden causar lesiones maculares y retinianas por sí solas, así como por el aumento súbito de la presión intraocular.

Palabras clave:
Toxicidad retiniana
Mepivacaína
Penetración inadvertida del globo ocular
Herida ocular penetrante
Epinefrina
Anestésico intraocular

Article

These are the options to access the full texts of the publication Archivos de la Sociedad Española de Oftalmología (English Edition)
Subscriber
Subscriber

If you already have your login data, please click here .

If you have forgotten your password you can you can recover it by clicking here and selecting the option “I have forgotten my password”
Subscribe
Subscribe to

Archivos de la Sociedad Española de Oftalmología (English Edition)

Purchase
Purchase article

Purchasing article the PDF version will be downloaded

Price 19.34 €

Purchase now
Contact
Phone for subscriptions and reporting of errors
From Monday to Friday from 9 a.m. to 6 p.m. (GMT + 1) except for the months of July and August which will be from 9 a.m. to 3 p.m.
Calls from Spain
932 415 960
Calls from outside Spain
+34 932 415 960
E-mail
Article options
Tools
es en pt

¿Es usted profesional sanitario apto para prescribir o dispensar medicamentos?

Are you a health professional able to prescribe or dispense drugs?

Você é um profissional de saúde habilitado a prescrever ou dispensar medicamentos